~ archived since 2018 ~

Antidepressant withdrawal anger

August 21, 2021
14 upvotes

So I recently started to taper of antidepressants. I was on 100 mg of Zoloft, and now I’m at 75 mg. At first, I felt very little. The past two days, however, I’ve been struck by this obsessive rage against the world. It started with a Reddit comment that I disagreed with. At first I tried mulling over it, because I thought that was the cause, but it’s become apparent that my reaction is clearly way out of place for the supposed cause. It seems likely that this is a side effect of lowering the dosage.

I guess the good news is that this probably confirms my suspicions that the SSRIs were causing numbness. But this isn’t the way I wanted to know.

What do you guys think? Should I go back to full dosage soon? Or should I just wait it out and see if it passes? I’m in no danger to myself or others, if I thought my feelings were justified I wouldn’t be posting this. Thanks.

TheRedArchive is an archive of Red Pill content, including various subreddits and blogs. This post has been archived from the subreddit /r/MenSupportMen.

/r/MenSupportMen archive

Download the post

Want to save the post for offline use on your device? Choose one of the download options below:

Post Information
Title Antidepressant withdrawal anger
Author thatbruh123
Upvotes 14
Comments 12
Date August 21, 2021 7:24 PM UTC (1 year ago)
Subreddit /r/MenSupportMen
Archive Link https://theredarchive.com/r/MenSupportMen/antidepressant-withdrawal-anger.1060551
https://theredarchive.com/post/1060551
Original Link https://old.reddit.com/r/mensupportmen/comments/p8xlmf/antidepressant_withdrawal_anger/
Comments

[–]a-man-from-earth 4 points5 points  (2 children) | Copy Link

This is really something we cannot advise you on. This should be discussed with your doctor and your therapist.

[–]thatbruh123[S] 0 points1 point  (1 child) | Copy Link

I understand, if you need to remove this post you can. Thanks

[–]a-man-from-earth 1 point2 points  (0 children) | Copy Link

I'm fine with giving you moral support. And I think hearing other people's experiences could be helpful. But we can't give medical advice.

[–]Yung4Yrs 1 point2 points  (0 children) | Copy Link

I've been on tons of stuff over a long period. Ask your psych doc if he'd be comfortable switching you to Wellbutrin. Waaaaaay less ugly sides than SSRI's. Good luck guy.

[–]divers69 1 point2 points  (0 children) | Copy Link

Hi

I was a psychologist for many years and have taken SSRIs myself, so I have some thoughts on this. First, I cannot advise you whether or not to stop taking them. I dont know your situation. This is something you need to discuss with Drs/therapist as appropriate. Id suggest that you reflect on the anger in particular, and think about where it fits in all this.

However, if you decide to stop, then be aware that symptoms are pretty common. Forewarned is forearmed in things like this! Brain zaps, numbness, sexual issues and other odd sensations seem pretty widespread. The best way to deal with tme is to taper very slowly. Stop reducing the dose if you get problems, and if its bad perhaps increase the dose slightly again and reduce in smaller steps. I would advise that you continue to reduce in tiny amounts even to the end (so if you are down to 10mg, shave a bit off the tablet for a day or 2, then a bit more etc. Down to a few grains. Many of us forget this and make bigger leaps that the brain does not like). Beware the false conclusion that 'I am having symptoms so I must go back on the meds' . Often what we are dealing with is the symptom of withdrawal, not the original problem, but it can be hard to determine which it is.

All the best with it.

ed. sp/txt

[–]MrElderwood 1 point2 points  (0 children) | Copy Link

I was similar on SSRIs, but had some (albeit limited) success after moving to SNRIs.

Perhaps worth giving some thought to?

[–]peanutbutterjams 1 point2 points  (0 children) | Copy Link

You should wait it out. The first reaction to a change in medication isn't the only reaction. Things have to balance.

Also, I'd suggest you look into mindfulness exercises. If you think the SSRIs were keeping you numb then you're going to need some coping mechanisms. Mindfulness will let you choose what you think about and what gets to have space in your head, thereby allowing you to 'let in' the world at a rate that works for you.

[–]Necessary-Employer23 1 point2 points  (3 children) | Copy Link

Switch to Wellbutrin

[–]Necessary-Employer23 0 points1 point  (2 children) | Copy Link

Why Wellbutrin? Do they all have side effects?

[–]a-man-from-earth 0 points1 point  (1 child) | Copy Link

Wellbutrin has very different side-effects from SSRIs and does not cause sexual dysfunction and drowsiness, for example.

[–]Necessary-Employer23 [score hidden]  (0 children) | Copy Link

I’m told it also helps some people with weight loss

[–]Kasabian56 0 points1 point  (0 children) | Copy Link

You absolutely need to consult your doctor. I am very sensitive to lowering my dosage, that even a slight change could make me extremely agitated. You haven’t said, but does your doctor know you’re tapering off your medication? If the reason is it makes you feel numb, there are other medications out there that might work better.

You can kill a man, but you can't kill an idea.

© TheRedArchive 2023. All rights reserved.
created by /u/dream-hunter